High hematocrit regardless of dose or frequency. Time to stop?

Thread starter #1
Guys really need your input and advice. Regardless of dosage, which isn’t even high, 100 mg once weekly or 40 mg twice weekly, my hematocrit, RBC, and hemoglobin, are not budging. On my latest labs after an 80 mg a week protocol divided into two shots, my haematocrit is still 55, haemoglobin is still 182 and RBC is 6.70. I’m responding really well to the testosterone, reaching levels of up to 1200 on peak and 700 on trough. Does this mean I have to stop? And if so, for how long, four or six weeks to see if My haematocrit stabilizes? Is it time to switch to gels and creams? Or a combo? Luckily I live in Canada and the price is of no concern, as my insurance covers 90% of all costs. So even expensive creams would be cheap like $20 here are today’s hematology labs.
 

Attachments

#2
What conversations have you and your doctor had in regard to either your donating blood or her ordering a therapeutic phlebotomy? That’s typically how such issues are managed.

I, too, live in Canada and know that my doctor orders a therapeutic phlebotomy as a matter of course for patients dealing with elevated hct/hgb.

For far too many men, this is simply one of the costs of engaging in the TRT Follies.
 

fifty

Active Member
#4
Have you tried sleep apnea test, aerobic exercise, and grape seed extract? Aerobic exercise would be much easier with such high hematocrit anyway.
 
Thread starter #7
On 100 mg weekly free t on peak was 1019 pmol (29 in American ranges) range 196-636 and on trough was 454 pmol (13 in American ranges) range 196-636. On 80 mg split in 2 weekly I only have through numbers and they were the same. Free T 454 pmol range 196-636
Been on trt 5 months. Took all sorts of supplements from creatine to multivitamins, NO boosters, preworkouts.
 
#8
Yeah your free T numbers on twice a week are nothing out of the ordinary. So at this point lowering your dosage even more will probably negate any benefits from TRT. One of the problems with TRT is its impact on Hepcidin. Two supplements i think are worth trying in your situation are: IP6 and grapefruit extract (be aware that grapefruit interact with some medications). Make sure your multivitamin has no added iron and also try to stay away from huge doses of vitamin B12, Niacin and Vit C for example.
With time your HCT might stabilize but you need to address it now before it gets out of control.
Gel/Cream usually have a lower impact on HCT. It wasn’t the case for me though.
If i were you i would donate blood once (despite the low ferritin). Get tested for sleep apnea. And try IP6 + grapefruit extract.
 
#9
HCT stabilizing is a huge "if" and really get's to guys that are unicorns...I don't agree or believe that this happens for most guys. And the bottom line is will your Dr cut you off at some arbitrary number.

There is a different line of thinking here that is worth discussing. YOu already mentioned low Ferritin and this donate, take iron to replenish, possibly spurs more HCT/RBC/HGB/etc, makes you donate again...it's a vicious cycle.

 
Thread starter #10
I hear guys with high hematocrit and hemoglobin on most boards complaining of various symptoms and side effects. I feel amazing with higher hematocrit and hemoglobin (hct 55, hg 182). Even better then pre trt (hct 44, hg 155) It hasn’t even put a dent in my blood pressure (100/75) or resting heart rate 59-61. And I’m a big guy 6’1”, 245 lbs.
 
Top